The App

TaperTracer Is a new solution for those who are coming off of antidepressant medication. Antidepressant Discontinuation Syndrome can have some serious and uncomfortable effects, most notably Brain Zaps, a sensation of an electrical shock in the brain or throughout the body that can manifest in different ways. These symptoms stop many people each year from successfully weaning off of their medication, especially if they have been taking higher doses throughout the years.

TaperTracer Aims to assist in successful medication cessation by keeping track of your lifestyle, symptoms, severity of symptoms, to provide a sense of achievement and show improvement. This will help with motivation and TaperTracer aims to provide support by providing a simple way to keep track of your progress, set goals and plan out your recovery increasing chances of success.

TaperTracer is not a medical app, and provides no medical advice. do NOT stop taking any medication without consulting your doctor.

My name is Peter Ruppert, and I am the sole developer behind the TaperTracer application. I am creating this Patreon for anyone who would like to support me in the development of the app. I will post regular progress updates and am happy to answer questions and take feedback and suggestions for the application.

About me

I have suffered from anxiety for most of my life, but after a particularly bad period, I have prescribed Sertraline. 7 months later I was ready to discontinue the medication, as my anxiety had returned to my usual levels, and the side effects were uncomfortable. Unfortunately, I was told by my GP that If I were to stop my anxiety would just get worse. Instead, I was switched to Venlafaxine.

 

About a month after switching to Venlafaxine, after the initial side effects subsided, I started to experience regular and debilitating panic attacks, and my anxiety heightened to the worst it had ever been. I was desperate to stop this medication as I knew that it was the culprit.

 

I was not told much about withdrawal from my GP, and after insisting that I come off, I was told to reduce by a combination of skipping doses on alternate days and then halving the dosage.

 

During this time I suffered horrible withdrawal symptoms, I could barely walk, I constantly felt ill and I could not move my eyes or turn my head without experiencing terrifying ‘brain zaps’ a withdrawal symptom which can feel (and sound) like an electric shock emanating from your head.

 

After doing research I found that many people where experiencing or had experienced the same thing, and were often left alone to find out what is wrong, some were not even warned about the withdrawal symptoms. This is when I decided that I could do something to help people feel less alone, and give people a tool to help them keep track and manage their symptoms and tapering schedule.

 

During my time at university, I began learning app development in my spare time as a way to keep my anxious mind busy and focused on something productive. I decided to use the skills I had learned to create a tool that others could use to help them in this situation.

 

This is where TaperTracer was born, and since I started about a year ago, I now have the first version ready and released on the app store for free. Working on this app takes up a lot of my time, I have had a lot of great feedback and I would love to continue working on it and improving it, to create the best tool for people who are experiencing antidepressant withdrawal. With your support, I will be able to continue working on the application and bringing constant updates that use your feedback and suggestions.

 

The Application is and always will be available completely free on the App store.

 

Thank you for your support,

-Peter

 

My story as seen on Channel 4's Dispatches